Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 19, 2006

June 19, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 2:00 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 19, 2:00 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT MON JUN 19 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS
THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS
IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION
OVERNIGHT. ATMOSPHERE DRIES RAPIDLY TOMORROW MORNING AS HIGH
PRESSURE BUILDS EAST BRING PARTLY TO MOSTLY SUNNY SKIES BY TUESDAY
AFTERNOON.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
GFS SHOWS SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES WEDNESDAY. WILL INCLUDE MENTION
OF CHANCE POPS FOR THUNDERSTORMS WEDNESDAY.

ZONAL PATTERN CONTINUES LATE THIS WEEK WITH SERIES OF SHORT WAVES
MOVING ALONG IN FLOW. BROAD UPPER TROUGH SETS UP OVER THE GREAT
LAKES BEGINNING OVER THE WEEKEND INTO EARLY NEXT WEEK.

AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH OF OUR FORECAST AREA
THURSDAY SAGS DOWN ALONG THE OHIO VALLEY AND BECOMES NEARLY
STATIONARY ACROSS THE REGION THROUGH THE WEEKEND. DIFFICULT TO FIND
ANY PROLONGED RAIN-FREE PERIODS WEDNESDAY THROUGH THE WEEKEND. SO
WILL PLAN TO MENTION CHANCE POPS EACH DAY. TEMPERATURES ARE EXPECTED
TO REMAIN A LITTLE ABOVE NORMAL THROUGH FRIDAY WITH A COOL DOWN OVER
THE WEEKEND.

&&

.AVIATION...
SCT-BKN035 THIS AFTERNOON.  SECONDARY TROF...HIGH CAPES...AND DECENT
OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM
DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW
OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. VSBYS 3 -5 MI FOG
AROUND SUNRISE. EXPECT DRYING FROM MID MORNING ON WITH GENERALLY SCT
CU BY TUES AFTERNOON.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 19, 3:12 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT MON JUN 19 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-200815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
412 PM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY FROM
INTERSTATE 80 AND NORTH. HOWEVER...SEVERE THUNDERSTORMS COULD ALSO
DEVELOP ELSEWHERE THROUGHOUT THE REGION LATER IN THE EVENING. THE
GREATEST THREAT WILL BE FROM LARGE HAIL...STRONG DAMAGING
WINDS...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

In the hours before

Local storm report, Jun 19, 4:50 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     4 NE GREENVILLE         41.45N 80.33W
06/19/2006                   MERCER             PA   EMERGENCY MNGR

            LARGE TREE DOWN IN SUGAR GROVE TOWNSHIP.

&&

TPARRISH
Local storm report, Jun 19, 5:00 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     JAMESTOWN               41.48N 80.44W
06/19/2006                   MERCER             PA   PUBLIC

            LARGE TREE BRANCHES BLOCKING ROAD IN JAMESTOWN.

&&

TPARRISH
Special weather statement, Jun 19, 5:18 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT MON JUN 19 2006

PAZ009-015-016-192315-
CLARION PA-FOREST PA-JEFFERSON PA-
618 PM EDT MON JUN 19 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FOREST...CLARION AND JEFFERSON...

AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS MOVING ACROSS MERCER AND VENANGO
COUNTIES MOVING TOWARD FOREST AND CLARION COUNTIES.  THESE STORMS
ARE MOVING EAST AT 35 MPH.

BE ALERT FOR STRONG WINDS GUSTING TO 50 MPH OR GREATER AND VERY
HEAVY DOWNPOURS OF UP TO 3/4 INCH PER HOUR.  ALSO BE ALERT FOR
FREQUENT AND DANGEROUS LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 5:28 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     UTICA                   41.44N 79.96W
06/19/2006                   VENANGO            PA   EMERGENCY MNGR

            LARGE TREES DOWN.

&&

TPARRISH
Local storm report, Jun 19, 5:43 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     FRANKLIN                41.39N 79.84W
06/19/2006                   VENANGO            PA   EMERGENCY MNGR

            LARGE TREE FELL INTO A HOME ON 10TH STREET.

&&

TPARRISH
Local storm report, Jun 19, 5:58 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     6 E OIL CITY            41.43N 79.59W
06/19/2006                   VENANGO            PA   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN IN PRESIDENT NEAR SR62.

&&

TPARRISH

The radar

The Pittsburgh radar (KPBZ), 91 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clarion

When
June 19, 6:10 PM EST
Where
Clarion County, 5 mi W of Knox
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.233, -79.650

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511620.